Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 266, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2021, 11:00 PM CDT for Foard County, Knox County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 11:00 PM CDT (04:00 UTC)
- Expired
- May 27, 2021, 11:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
830
WUUS54 KOUN 280400
SVROUN
TXC155-275-280445-
/O.NEW.KOUN.SV.W.0266.210528T0400Z-210528T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1100 PM CDT Thu May 27 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Foard County in northern Texas...
Northwestern Knox County in northern Texas...
* Until 1145 PM CDT.
* At 1100 PM CDT, a severe thunderstorm was located 14 miles
northwest of Truscott, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3394 10005 3400 9997 3388 9958 3376 9972
3373 9982 3381 10000 3383 10000 3384 10005
TIME...MOT...LOC 0400Z 312DEG 17KT 3392 9997
HAIL...1.50IN
WIND...60MPH
$$
Mahale2 follow-up statements
094
WWUS54 KOUN 280416
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1116 PM CDT Thu May 27 2021
TXC155-275-280445-
/O.CON.KOUN.SV.W.0266.000000T0000Z-210528T0445Z/
Foard TX-Knox TX-
1116 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN FOARD AND NORTH CENTRAL KNOX COUNTIES...
At 1116 PM CDT, a severe thunderstorm was located 6 miles north of
Truscott, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9994 3395 9980 3388 9958 3376 9972
3373 9982 3378 9993
TIME...MOT...LOC 0416Z 296DEG 21KT 3385 9983
HAIL...1.50IN
WIND...60MPH
$$
Mahale662
WWUS54 KOUN 280425
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1125 PM CDT Thu May 27 2021
TXC155-275-280445-
/O.CON.KOUN.SV.W.0266.000000T0000Z-210528T0445Z/
Foard TX-Knox TX-
1125 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN FOARD AND NORTH CENTRAL KNOX COUNTIES...
At 1125 PM CDT, a severe thunderstorm was located 4 miles northeast
of Truscott, moving southeast at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3386 9984 3393 9973 3388 9958 3376 9972
3373 9982 3376 9987
TIME...MOT...LOC 0425Z 312DEG 18KT 3381 9978
HAIL...2.00IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:14 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 27, 6:14 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021
Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.
Bunker
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021
Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.
Bunker
&&
.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021
Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.
&&
.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021
An Upper Air flight is planned later at 00Z..
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 72 54 72 / 90 0 10 10
Hobart OK 60 75 56 74 / 70 10 10 10
Wichita Falls TX 65 77 60 76 / 80 30 30 20
Gage OK 53 72 53 73 / 10 10 10 10
Ponca City OK 53 72 50 72 / 50 0 0 0
Durant OK 66 80 59 75 / 90 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
024>031.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, May 27, 9:22 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 922 PM CDT Thu May 27 2021 OKZ004>048-050>052-TXZ083>090-290230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 922 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Showers and thunderstorms will continue to affect portions of southern Oklahoma and western north Texas. Some of the storms could become strong to severe with up to golf ball size hail and wind gusts of 60 to 70 mph possible. Locally heavy rain could also be a concern in a few locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Friday and Saturday will see thunderstorm chances across mainly southern Oklahoma and north Texas. More widespread chances for showers and storms will return Sunday through Wednesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 27, 9:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
946 PM CDT Thu May 27 2021
OKZ037-044-TXZ085-086-280315-
Tillman OK-Cotton OK-Wichita TX-Wilbarger TX-
946 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Tillman...west central
Cotton...northwestern Wichita and central Wilbarger Counties Until
1015 PM CDT...
AT 943 PM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Hollister to 6 miles southwest of Loveland to 9
miles north of Electra to near Harrold to 6 miles southeast of Vernon
to 3 miles southeast of Chillicothe, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3436 9947 3438 9940 3437 9924 3434 9923
3434 9919 3436 9920 3435 9902 3441 9889
3437 9860 3418 9858 3412 9862 3402 9878
3396 9912 3422 9948
TIME...MOT...LOC 0243Z 290DEG 22KT 3439 9882 3423 9883 3417 9891 3409
9903 3406 9925 3423 9946
MahaleSpecial weather statement, May 27, 10:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1012 PM CDT Thu May 27 2021
TXZ086-280345-
Wichita TX-
1012 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wichita County Until
1045 PM CDT...
AT 1010 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Iowa Park to 6 miles
northwest of Holliday to 3 miles northwest of Mankins, moving east at
35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Wichita Falls, Iowa Park, Sheppard AFB and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3389 9881 3400 9873 3396 9842 3384 9843
3384 9888
TIME...MOT...LOC 0310Z 277DEG 31KT 3399 9869 3390 9873 3382 9884
MahaleLocal storm report, May 27, 10:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL 3 W BURKBURNETT 34.08N 98.62W
05/27/2021 E1.25 INCH WICHITA TX TRAINED SPOTTER
&&
EMLocal storm report, May 27, 10:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL BURKBURNETT 34.08N 98.56W
05/27/2021 E1.00 INCH WICHITA TX TRAINED SPOTTER
&&
EMLocal storm report, May 27, 10:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
05/27/2021 M62 MPH WICHITA TX ASOS
&&
EMLocal storm report, May 27, 10:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 2 SW SHEPPARD AFB 33.96N 98.52W
05/27/2021 E1.50 INCH WICHITA TX OTHER FEDERAL
EXIT 3C ON I-44
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 39 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 49 min |
| May 27, 8:34 PM CDT | Special Weather Statement | OUN | Foard | 26 min |
| May 27, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 39 min |
| May 27, 9:15 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| May 27, 9:46 PM CDT | Special Weather Statement | OUN | Wilbarger | 29 min |
| May 27, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 41 min |
| May 27, 10:12 PM CDT | Special Weather Statement | OUN | Wichita | 33 min |
| May 27, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 41 min |
| May 27, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 39 min |
| May 27, 11:03 PM CDT | Special Weather Statement | OUN | Foard | 27 min |
| May 27, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 48 min |
| May 28, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 51 min |
| May 28, 12:13 AM CDT | Special Weather Statement | OUN | Knox | 32 min |
| May 28, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 44 min |
| May 28, 1:29 AM CDT | Special Weather Statement | OUN | Clay | 31 min |
| May 28, 2:13 AM CDT | Special Weather Statement | OUN | Foard | 32 min |
| May 28, 4:55 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 35 min |
| May 28, 5:24 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 36 min |
| May 28, 8:14 AM CDT | Special Weather Statement | OUN | Hardeman | 31 min |
| May 28, 8:14 AM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.